Alert archive / South Dakota / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 170, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Oct 26, 1996, 1:25 PM CDT for Codington County, Day County, Grant County, South Dakota. It was in force for 30 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 26, 1996, 1:25 PM CDT (18:25 UTC)
- Expired
- Oct 26, 1996, 1:55 PM CDT
- In force
- 30 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
Counties Codington County, SD, Day County, SD, Grant County, SD
The radar
The Aberdeen radar (KABR), 101 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 26, 1:30 PM CDT | Hail 0.75 | Waubay, SD | |
| Oct 26, 1:45 PM CDT | Thunderstorm Wind 70 | Waubay, SD | |
| Oct 26, 2:05 PM CDT | Tornado F1 | Revillo, SD |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 10:09 AM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Oct 26, 10:09 AM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTH CENTRAL/NORTHEAST SD NATIONAL WEATHER SERVICE ABERDEEN SD 955 AM CDT SAT OCT 25 1996 FAIRLY STRONG TSTMS RACING N THRU EAST RIVER PTN OF CWA AS WARM FRONT PUSHES NW INTO AREA. MORE STMS POSSIBLE INTO AFTN AS COLD FRONT FOLLOWS. MIDDLEBROOKE
In the hours before
Special weather statement, Oct 26, 10:32 AM CDT, 2 hours 53 minutes before
SDZ016-034>037-048-051-262135- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 1032 AM CDT SAT OCT 26 1996 ...TORNADO WATCH IN EFFECT UNTIL 4 PM CDT... A TORNADO WATCH REMAINS IN EFFECT UNTIL 4 PM CDT FOR MUCH OF CENTRAL SOUTH DAKOTA. COUNTIES IN THE WATCH INCLUDE POTTER...SULLY... HUGHES...LYMAN...HYDE...HAND...AND BUFFALO. SOME COMMUNITIES IN THE WATCH INCLUDE GETTYSBURG...ONIDA... PIERRE...KENNEBEC...HIGHMORE...MILLER...AND FORT THOMPSON. A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS TO DEVELOP IN AND CLOSE TO THE WATCH AREA. BE PREPARED TO GO TO SAFE SHELTER IF THREATENING WEATHER APPROACHES...OR IF A WARNING IS ISSUEDb. MIDDLEBROOKE
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 10:44 AM CDT | Severe Thunderstorm Warning | ABR | Faulk | 31 min |
| Oct 26, 11:14 AM CDT | Severe Thunderstorm Warning | ABR | Edmunds | 31 min |
| Oct 26, 12:49 PM CDT | Severe Thunderstorm Warning | ABR | Clark, Codington, Hamlin | 31 min |
| Oct 26, 1:45 PM CDT | Severe Thunderstorm Warning | ABR | Deuel | 35 min |
| Oct 26, 2:09 PM CDT | Tornado Warning | ABR | Grant | 36 min |
| Oct 26, 2:38 PM CDT | Tornado Warning | ABR | Roberts | 32 min |
| Oct 26, 3:53 PM CDT | Tornado Warning | ABR | Traverse | 32 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; radar from the NEXRAD Level II archive.